Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had medication, burning or irritation on eye, itching, redness at treated area, allergic reactions. Shall I use minoxidil?

1) Minoxidil has to be used lifelong and if I stop, I lose more than what I gained.?
2) Once I will stop using that the growth, which you are seeing now as well as the surrounding hairs may fall ?
3) Common side effects of minoxidil include burning or irritation of the eye, itching, redness or irritation at the treated area, as well as unwanted hair growth elsewhere on the body. Users should stop treatment and seek medical attention right away if they experience any of the following serious side effects: severe allergic reactions (e.g. rash, hives, itching, difficulty breathing, tightness in the chest, or swelling of the mouth, face, lips, or tongue), chest pain, dizziness, fainting, tachycardia (rapid heartbeat), sudden and unexplained weight gain, or swelling of the hands and feet
All Above is true, It is advisable to use Minoxidil?

Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
This is true about side effects, but it is not so common. Every man react on different way and you cant know will those side effects appear in your case until you try to take it. These serious side effects are extremly rare and every medicine has it,if you notice some of these you must stop taking it immidiately.Most people dont have any of these. Itchy eyes and redness are the most common ,but you have to decide cost/benefit of such treatment. Results are doubtful but some people experience significant improvement. It is up to you. If you ask me I wouldnt insist on such treatment and I dont recommend ti to my patients. Taking this drug or any other with doubtful effect for lifetime just because of estetics isnt something that I consider reasonable. Wish you good health.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor